MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP140RH
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent primary breast reconstruction with a mentor artoura breast tissue expander 600cc on (b)(6) 2017 experienced right side expander deflation that was observed on (b)(6) 2018.The patient underwent explantation without replacement on (b)(6) 2018.Per mentor ifu, tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off label manner.
 
Additional Manufacturer Narrative
On 3/25/19, it was reported to mentor that a manufacturing record evaluation was performed for the finished device 6992234 number, and non-conformances were identified.An internal nonconforming report has been initiated to address the issue.On 12/10/2015, the manufacturing supervisor identified a discrepancy where the sheeting lot 7007725 part number 400574-003) was found with an expiration date of 01/07/2016.However, per the specification (drwg400574) the shelf life should be 4 weeks from the calendar date which is 12/30/2015.A second internal corrective action is being opened for the issue.Lots were erroneously added to a pd plan that was to be dispositioned as use as is.The lots are removed from the pd plan in the internal corrective action and system limitations will not allow the lots to be added to the same corrective action twice so a second corrective action is opened to disposition the product under a new pd plan.Per mentor ifu, tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off label manner.Since the product has not been returned, it has been concluded that deflation is a known complication associated with these devices as stated in the ifu.Therefore, no corrective action is warranted at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device 6992234 number, and non-conformances were identified.Deflation is a known complication associated with mentor mammary prostheses.Causes of deflation of saline-filled implants include, but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, manual massage, and intimate physical contact; stress or trauma to the breast, mechanical damage prior to or during surgery, valve malfunctions or tissue ingrowth into the valve, leakage from the fill tube, valve or injection dome (spectrum devices), underfilling or overfilling the implant (see product label), damage from surgical instruments, damage during fill tube removal, damage during the filling stage, closed capsulotomy, shell abrasion, capsular contracture, and origins which are simply unknown.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8363100
Report Number1645337-2019-08791
Device Sequence Number1832858
Product Code LCJ
UDI-Device Identifier00081317009498
UDI-Public00081317009498
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2019
Device Catalogue NumberTEXP140RH
Device Lot Number6992234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR